MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA OXYLOG 3000PLUS; VENTILATORS, TRANSPORT

DRÄGERWERK AG & CO. KGAA OXYLOG 3000PLUS; VENTILATORS, TRANSPORT
Model Number 5704833
Medical Device Problem Codes Failure to Deliver (2338); Complete Loss of Power (4015); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that device stopped during ventilation.At 8:25 patient was taken to the hospital by ambulance and received cpr treatment.8:28 patient was intubated and ventilation was started.8:28 until 9:00 paramedic confirmed the battery discharge message, and the battery led indicator was green at that time.Also confirmed that remaining capacity of the battery indicated almost full (25% x 4 were lit).After that, it was confirmed that ventilation was not being performed, and the remaining capacity of the battery was zero at that time.The device was replaced to another device.No patient health consequences have been reported.However, in case the breathing pressure (incl.Peep) drops to ambient, a deterioration in state of health cannot be excluded for patients with difficult lung/ventilation.
 
Additional Manufacturer Narrative
The investigation was based on the reported event and logfile analysis of the affected oxylog 3000plus device with product serial no.Asnn-0011.Based on the logfile, the alarms "batt: not chargeable" and "no int.Battery charging" and a stop of ventilation could be confirmed at the reported time.There are known charging issues with oxylog 3000 plus and batteries with revision 25 and 26.One cause is a problem in the configuration of the battery pack, which can result in charging failures.As an aftereffect the device does not switch back to external supply and stays in battery mode which can result in a fully depleted battery.During the investigation, it was found that the battery had not been revised as required by the fsca field safety corrective action (fsca) with a field safety notice.As an aftereffect the device does not switch back to external supply and stays in battery mode which can result in a fully depleted battery.The "charge internal battery" alarm and the "internal battery discharged" alarm are correctly displayed and warn the user about a low battery level as specified.As the use of the device was continued the ventilation finally stopped.In case that the alarm "no int.Battery charging" is displayed, the ifu requires the internal battery to be removed and reinserted or replaced as a remedy for this error message.If the battery is further discharged the alarm "charge int.Battery" is displayed and in case of a discharged battery the device alarms visually and acoustically (alarm message "int.Battery discharged").The ventilation function stops.In the present case, the "charge internal battery" alarm and the "internal battery discharged" alarm are correctly displayed and warn the user about a low battery level.No patient health consequences have been reported.After this event, the battery has been successfully replaced.The risk arising from the battery fault indication situation is covered by the risk management report.The results of the investigation did not reveal any new risks which are not covered by the product risk management file.
 
Event or Problem Description

Brand Name
OXYLOG 3000PLUS
Common Device Name
VENTILATORS, TRANSPORT
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20255115
Report Number9611500-2024-00395
Device Sequence Number8013063
Product Code CBK
UDI-Device Identifier04048675249214
UDI-Public(01)04048675249214(11)201203(93)5704833-36
Combination Product (Y/N)N
PMA/510(K) Number
K103625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5704833
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown